Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 35, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 10, 2018, 6:27 PM MDT for Arthur County, Garden County, Grant County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 6:27 PM MDT (00:27 UTC)
- Expired
- May 10, 2018, 7:15 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Arthur County, NE, Garden County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 119 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:07 PM MDT | HAIL 1 | 8 N Arthur, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 7:32 PM MST | Severe Thunderstorm Watch | SPC | 135 days |
| May 10, 1:41 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted.
027
WUUS53 KLBF 110027
SVRLBF
NEC005-069-075-110115-
/O.NEW.KLBF.SV.W.0035.180511T0027Z-180511T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
627 PM MDT THU MAY 10 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northern Arthur County in west central Nebraska...
Southwestern Grant County in west central Nebraska...
East central Garden County in the Panhandle of Nebraska...
* Until 715 PM MDT
* At 626 PM MDT, a severe thunderstorm was located 17 miles southeast
of Crescent Lake National Wildlife Refuge, or 19 miles northeast of
Oshkosh, moving northeast at 40 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* this severe thunderstorm will remain over mainly rural areas of
northern Arthur...southwestern Grant and east central Garden
Counties, including the following locations: Jensen Lake, Green
Lake, Rackett, Bourquim Hill, Lena, Sand Puddin Lake, Three Mile
Lake, Velma, Spring Valley Lake and Calora.
This includes the following highways...
Highway 61 between mile markers 126 and 155.
Highway 92 between mile markers 165 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4150 10218 4166 10225 4199 10171 4162 10143
TIME...MOT...LOC 0026Z 232DEG 36KT 4162 10211
HAIL...1.50IN
WIND...70MPH
$$
Taylor1 follow-up statement
981
WWUS53 KLBF 110054
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
654 PM MDT THU MAY 10 2018
NEC069-110103-
/O.CAN.KLBF.SV.W.0035.000000T0000Z-180511T0115Z/
Garden NE-
654 PM MDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GARDEN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 PM MDT for
west central Nebraska.
LAT...LON 4155 10191 4179 10192 4199 10171 4162 10143
TIME...MOT...LOC 0053Z 241DEG 35KT 4168 10178
$$
NEC005-075-110115-
/O.CON.KLBF.SV.W.0035.000000T0000Z-180511T0115Z/
Arthur NE-Grant NE-
654 PM MDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHERN ARTHUR AND SOUTH CENTRAL GRANT COUNTIES...
At 653 PM MDT, a severe thunderstorm was located 8 miles northwest of
Arthur, moving northeast at 40 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Jensen Lake, Green Lake, Lena, Sand Puddin Lake, Three Mile Lake,
Velma, Spring Valley Lake and Calora.
This includes the following highways...
Highway 61 between mile markers 126 and 155.
Highway 92 between mile markers 165 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4155 10191 4179 10192 4199 10171 4162 10143
TIME...MOT...LOC 0053Z 241DEG 35KT 4168 10178
HAIL...1.50IN
WIND...<50MPH
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:08 PM MDT, 19 minutes earlier.
Area forecast discussion, May 10, 6:08 PM MDT, 19 minutes before
Area Forecast Discussion National Weather Service North Platte NE 708 PM CDT Thu May 10 2018 .SHORT TERM...(This evening through Friday) Issued at 334 PM CDT Thu May 10 2018 Models continue to agree that thunderstorms will congeal into an MCS across the Sandhills into southwest NE early this evening, and then track eastward across north central and central Nebraska mid to late evening. Surface low pressure will be located across northeast CO. early this evening, with a warm front extending east from the low across west central and southwest Nebraska. This is the area where low level moisture will be maximized with SFC dew points near 60F. This is also the area of best instability and strongest shear. Large hail and wind damage seem most likely in these areas as the storms move through. In addition there is a small chance that an isolated tornado may form, especially right near the warm front where LCL levels may be lower due to the local higher moisture content. .LONG TERM...(Friday night through Thursday) Issued at 334 PM CDT Thu May 10 2018 Unsettled weather will continue Friday into Saturday. A large upper level low pressure system will remain established across the western CONUS. We'll be on the eastern fringes, with a chance for showers through Saturday. NAM does continue to indicate some instability in the mid levels Friday night, and will include thunder during this time. Otherwise the surface front will be well to the south in KS, with an overcast stratus cloud deck and cool temperatures locked in our area both Friday and Saturday. By Sunday, expected some improvement as the upper level low weakens across the Rockies. Breaks in the clouds should allow highs to reach the mid and upper 60s. The upper trough will reload and deepen next week across the western U.S. This will continue southwest flow aloft across the central plains. A stationary front will meander north and south during this time, separating warm, humid Gulf air to the south and cooler drier Canadian air to the north. This, with the upper trough locate d to the west, should yield a good set up for at least scattered thunderstorms at times. Highs mostly will be in the mid to upper 70s, with perhaps some lower 80s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 644 PM CDT Thu May 10 2018 Numerous thunderstorms developing across the eastern Panhandle into the far western Sandhills. Storms are expected to continue through the evening hours with movement east-northeast; storms are anticipated to congeal and transition to clusters/line this evening as well. Storms are expected to exit out of the local forecast area during the small hours. Meanwhile, ceilings are expected to deteriorate to low-end MVFR (less than 2 kft) to IFR overnight with sub-VFR conditions continuing tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...ET
Hazardous weather outlook, May 10, 2:52 PM MDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 352 PM CDT Thu May 10 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-112100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 352 PM CDT Thu May 10 2018 /252 PM MDT Thu May 10 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms capable of large hail and wind damage are expected late this afternoon and early evening across western Nebraska. The risk of severe weather will spread east into north central and central Nebraska this evening. Storm activity will develop across the Panhandle late this afternoon. The thunderstorms are expected to become numerous as they move east through western Nebraska early this evening and later across north central Nebraska in central Nebraska. Large hail is the main threat late this afternoon and early this evening across the Panhandle and western Nebraska. Then more of a wind damage threat is expected as storms move east across north central and central Nebraska. An isolated tornado could form late this afternoon or early this evening, and this would be most likely to occur about 35 miles north or south of a line from Oshkosh to North Platte. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are possible at times Friday through Wednesday. The risk of organized severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Special weather statement, May 10, 4:15 PM MDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
415 PM MDT THU MAY 10 2018
NEZ022-056-102300-
Deuel NE-Garden NE-
415 PM MDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND NORTHERN
DEUEL COUNTIES UNTIL 500 PM MDT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Lodgepole, or 14 miles northwest of Chappell, moving
northeast at 40 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Oshkosh around 445 PM MDT.
Lewellen around 455 PM MDT.
Other locations impacted by this storm include Ash Hollow State
Historical Park, Bluewater Battlefield State Historical Park, Mount
Vernon, Windlass Hill, Intersection of Highway 27 and 9 Mile Road and
Sugar Loaf Hill.
This includes Highway 92 between mile markers 115 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 700 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4146 10264 4169 10199 4142 10201 4140 10208
4119 10209 4113 10261 4139 10261 4140 10264
TIME...MOT...LOC 2215Z 241DEG 34KT 4126 10263
TaylorLocal storm report, May 10, 5:29 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 2 E GORDON 42.81N 102.16W
05/10/2018 M1.00 INCH SHERIDAN NE TRAINED SPOTTER
&&
ETLocal storm report, May 10, 5:33 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 18 ESE LAKESIDE 41.96N 102.14W
05/10/2018 E1.75 INCH GARDEN NE PUBLIC
GOLF BALL SIZE HAIL AND 40 TO 50 MPH WINDS.
&&
JGOMEZLocal storm report, May 10, 5:47 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HEAVY RAIN GORDON 42.81N 102.20W
05/10/2018 E0.00 INCH SHERIDAN NE PUBLIC
HEAVY RAIN, STREET FLOODING IN TOWN.
&&
JGOMEZLocal storm report, May 10, 5:58 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 19 N ELLSWORTH 42.33N 102.29W
05/10/2018 E1.00 INCH SHERIDAN NE PUBLIC
&&
JGOMEZLocal storm report, May 10, 6:22 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 12 NE OSHKOSH 41.53N 102.18W
05/10/2018 M1.75 INCH GARDEN NE PUBLIC
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 10, 6:09 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 51 min |
| May 10, 6:11 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| May 10, 6:42 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 48 min |
| May 10, 6:50 PM MDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| May 10, 6:58 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 47 min |
| May 10, 7:05 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| May 10, 7:16 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 44 min |
| May 10, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| May 10, 7:42 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 48 min |
| May 10, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Logan, McPherson, Thomas | 43 min |
| May 10, 8:12 PM MDT | Special Weather Statement | LBF | Lincoln | 48 min |
| May 10, 8:25 PM MDT | Areal Flood Advisory | LBF | Perkins | 3 hr |
| May 10, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 47 min |
| May 10, 8:37 PM MDT | Special Weather Statement | LBF | Lincoln | 53 min |
| May 10, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| May 10, 8:57 PM MDT | Special Weather Statement | LBF | Custer | 48 min |
| May 10, 9:05 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln | 55 min |
| May 10, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| May 10, 9:13 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 62 min |
| May 10, 9:20 PM MDT | Areal Flood Advisory | LBF | Lincoln, Perkins | 3 hr |
| May 10, 9:44 PM MDT | Areal Flood Advisory | LBF | Keith | 3 hr |
| May 10, 9:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| May 10, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| May 10, 10:25 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 50 min |
| May 10, 10:30 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| May 10, 10:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| May 10, 11:12 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 48 min |
| May 10, 11:41 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 49 min |
| May 10, 11:53 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 52 min |
| May 11, 12:44 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 46 min |
| May 11, 1:27 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 48 min |
| May 11, 2:12 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 63 min |
| May 11, 3:05 AM MDT | Special Weather Statement | LBF | Hooker | 55 min |
| May 11, 3:36 AM MDT | Special Weather Statement | LBF | Grant | 39 min |
| May 11, 3:58 AM MDT | Special Weather Statement | LBF | Hooker | 47 min |
| May 11, 4:14 AM MDT | Special Weather Statement | LBF | Grant | 46 min |
| May 11, 4:18 AM MDT | Special Weather Statement | LBF | Thomas | 27 min |
| May 11, 4:50 AM MDT | Special Weather Statement | LBF | Thomas | 40 min |
| May 11, 4:56 AM MDT | Special Weather Statement | LBF | Cherry | 49 min |
| May 11, 5:53 AM MDT | Special Weather Statement | LBF | Brown | 52 min |
| May 11, 6:55 AM MDT | Special Weather Statement | LBF | Thomas | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.